MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE SPHERX SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. NUVASIVE SPHERX SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 7782001
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the provided radiographs confirmed the alleged event examination of the returned ex-planted device identified damage on the initiation of the first thread which is consistent with cross threading.Cross threading was reported as taking place during the index procedure.The reported event and examination confirm that the root cause of the reported event was the result on an unintended installation error.No additional investigation is required.Labeling review: "rod insertion with the rod fully seated in the screw heads, insert lock screws using the lock screw starter.If required, aligning the timing marks on the lock screw and the screw tulip prior to insertion will position the mating threads in their proper orientation to start the lock screw more easily.Alternately, to align the implants prior to lock screw insertion, use the lock screw starter guide to capture the screw head, followed by introduction of the lock screw starter." "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component, loss of fixation." "all components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur.".
 
Event or Problem Description
On (b)(6) 2019 patient underwent a posterior fixation procedure during which a lock screw stripped during placement but was left in place.On (b)(6) 2019 radiographs identified the lock screw backed out and disengaged.On (b)(6) 2019 a revision procedure took place with another surgeon where the backed out lock screw was replaced without a reported issue.No patient injury reported.

Brand Name
NUVASIVE SPHERX SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8719354
Report Number2031966-2019-00209
Device Sequence Number2091381
Product Code NKB
UDI-Device Identifier00887517121714
UDI-Public887517121714
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7782001
Device Lot NumberJP7990
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1